Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

A class of $ A$-stable advanced multistep methods


Authors: Jack Williams and Frank de Hoog
Journal: Math. Comp. 28 (1974), 163-177
MSC: Primary 65L05
MathSciNet review: 0356519
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A class of A-stable advanced multistep methods is derived for the numerical solution of initial value problems in ordinary differential equations. The methods, of all orders of accuracy up to ten, only require values of y' and are self starting. Results for the asymptotic behaviour of the discretization error and for estimating local truncation error are also obtained. The practical implementation of the fourth order method is described and the method applied to some stiff equations. Numerical comparisons are made with Gear's method.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L05

Retrieve articles in all journals with MSC: 65L05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1974-0356519-8
PII: S 0025-5718(1974)0356519-8
Keywords: A-stable, advanced multistep methods, stiff systems
Article copyright: © Copyright 1974 American Mathematical Society